Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
JA046

Birth Control Pills And Stopping Doxycycline

Recommended Posts

Hello!

I'm currently taking doxycycline and I've now been taking Zarah (generic for Yasmin) for a little over three weeks. I'm using Zarah for acne and contraceptive purposes, but my doctor didn't want me to stop taking the doxy right as I started the pill because he thought that my acne might flare up. So, I've been erm... abstinent for the past few weeks because I know that antibiotics can hinder the effectiveness of the pill. I'm supposed to stop taking the doxy after my first month of Zarah, but I'm worried that since my skin isn't where I want it to be, that it still might flare up. I like the progress I've been making while using both, so I'm thinking about refilling my last prescription and continuing the doxy for an additional month, just to see if my progress continues.

Has anyone else stopped taking doxycycline while on birth control, and what was your experience? Did you have flare ups? Were they temporary, or did they last longer than the suggested 3 months that your body is supposed to adjust to the birth control for?

Thanks!

Link to comment
Share on other sites

Hi! This may be a bit late of a reply but I was on doxcyline for about a year and 6 months 2x tablets a day then my dermatologist told me I should try and get off it to see how my skin would react, so I slowly cut down my pills to x1 a day for about a month then stopped taking it all together. Doxcyline is an antibiotic to help your skin in the long run as long as the short run, by trying to balance the chemicals in your body to work even without the pill. After getting off doxcyline I hadn't gotten back my acne but I started to get comfortable with it and ate bad food and a few pimples popped up here and there (diet is extremely blamable for acne) but apart from that it was managable, I decided to try Estelle ('The pill' contraseptive and acne pill) because all my friends were on it and I thought that why would it matter I'd just get better skin. I have been on it for about a week and have broken out like crazy and my acne from before I ever started taking doxcyline is back, I've stopped taking it immediately and I'm hoping that it will calm down after a few days, I'm not sure whether the pill doesn't just work for me and mucked up the balance that doxcyline gave me! But definitely a big regret wish I never started the pill! Wish you the best of luck, acne is a pain x

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×